Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 4, NWS Raleigh, NC

March 2, 2007Moore County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Mar 2, 2007, 2:59 AM EST for Moore County, North Carolina. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 2, 2007, 2:59 AM EST (07:59 UTC)
Expired
Mar 2, 2007, 3:45 AM EST
In force
46 min
Issued by
NWS Raleigh, NC
Area
Counties, with a storm outline in the text

County Moore County, NC

The radar

The Raleigh/Durham radar (KRAX), 101 km from the middle of the area, began a volume at 08:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 2, 3:29 AM ESTTSTM WND DMGRobbins, NC1 TREE DOWN IN ROBBINS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 2, 12:28 AM ESTTornado WatchSPC8 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.0 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2007-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 46 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2007-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 462 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
46 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
526 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
462 m²/s²
0-3 km storm-relative helicity
675 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KRAH 020759
SVRRAH
NCC125-020845-
/O.NEW.KRAH.SV.W.0004.070302T0759Z-070302T0845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
259 AM EST FRI MAR 2 2007

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN MOORE COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 345 AM EST

* AT 258 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 12 MILES WEST OF ROBBINS...OR ABOUT 7 MILES
  NORTHEAST OF TROY...MOVING EAST AT 45 MPH. WINDS IN EXCESS OF 58
  MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  ROBBINS...
  GLENDON...HIGHFALLS...

DAMAGING WINDS OF 58 MPH AND GREATER ARE EXPECTED FROM THIS STORM.
THESE WINDS CAN BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.

LAT...LON 3551 7977 3532 7971 3533 7927 3552 7936

$$

JFB
2 follow-up statements
000 
WWUS52 KRAH 020825
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
324 AM EST FRI MAR 2 2007

NCC125-020845-
/O.CON.KRAH.SV.W.0004.000000T0000Z-070302T0845Z/
MOORE NC-
324 AM EST FRI MAR 2 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM EST
FOR NORTHERN MOORE COUNTY...

AT 323 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
GLENDON...OR ABOUT 8 MILES NORTHWEST OF CARTHAGE...MOVING EAST AT 35
MPH.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM EST FRIDAY MORNING FOR
CENTRAL NORTH CAROLINA. 

LAT...LON 3551 7970 3534 7969 3535 7929 3552 7936

$$

JFB
000 
WWUS52 KRAH 020847
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
345 AM EST FRI MAR 2 2007

NCC125-020855-
/O.EXP.KRAH.SV.W.0004.000000T0000Z-070302T0845Z/
MOORE NC-
345 AM EST FRI MAR 2 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MOORE COUNTY EXPIRES
AT 345 AM EST...

A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO MOVE 
THROUGH CENTRAL AND EASTERN MOORE COUNTY DURING THE NEXT 30 MINUTES. 
WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE ALONG THIS LINE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM EST FRIDAY MORNING FOR
CENTRAL NORTH CAROLINA. 

LAT...LON 3551 7970 3534 7969 3535 7929 3552 7936

$$

JFB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 2:55 AM EST, 4 minutes earlier.

Area forecast discussion, Mar 2, 2:55 AM EST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
255 AM EST FRI MAR 2 2007

.SHORT TERM /TODAY THROUGH TONIGHT/...

A TORNADO WATCH REMAINS IN EFFECT FOR THE ENTIRE CWA UNTIL 8 AM.

FAVORABLE FACTORS FOR SEVERE CONTINUE TO STEADILY INCREASE OVER THE
SOUTHWEST HALF OF THE CWA WHERE THE SURGE OF WARMER AIR AND
DEWPOINTS WELL INTO THE 60S HAVE ALLOWED MUCAPE VALUES TO APPROACH
OR EXCEED 500 J/KG. NOW THAT THE ATMOSPHERIC DESTABILIZATION HAS
BEGUN... THE PRIMARY MITIGATING FACTOR FOR SEVERE AND/OR TORNADIC
STORMS IS ERODING. INCREDIBLE 0-1 KM STORM RELATIVE HELICITY IS
CURRENTLY OVER 1000 M2/S2 WITH LCL HEIGHTS WELL BELOW THE CRITICAL 1
KM THRESHOLD... THE MORE INTENSE STORMS ACROSS THE SOUTHERN CWA
SHOULD HAVE LITTLE TROUBLE BECOMING TORNADIC IN THE NEXT FEW
HOURS... PARTICULARLY IF ANY OF THEM ENCOUNTER ANY SOURCE OF LOW
LEVEL VORTICITY SUCH AS A WEAK CONVERGENCE BOUNDARY. HOWEVER... THE
INSTABILITY MAY REMAIN A LIMITING FACTOR ACROSS THE FAR NORTHERN
CWA.

SHORT TERM FORECAST NEEDS ONLY MINOR TIMING ADJUSTMENTS. EXPECT POPS
TO DROP DRAMATICALLY WEST TO EAST BETWEEN NOW AND 7 AM AS THE COLD
FRONT SWEEPS EAST. THE TORNADO WATCH WILL LIKELY BE CANCELLED AT
LEAST A FEW HOURS EARLY IN THE FAR WESTERN CWA BASED ON THE EXPECTED
TIMING OF THE FRONT. WINDS WILL REMAIN STRONG AND GUSTY THROUGH THE
MORNING BUT SHOULD DIMINISH SOMEWHAT BY AFTERNOON AS THEY SHIFT TO
THE WSW. CURRENT VERY WARM TEMPERATURES SHOULD DROP BEHIND THE FRONT
THEN RECOVER BACK TO NEAR OR A CATEGORY ABOVE CURRENT NUMBERS. HIGHS
AROUND 60 TO 68 STILL LOOKS REASONABLE. WINDS WILL DIMINISH BY THIS
EVENING AND EXPECT JUST HIGH CLOUDS AT MOST OVERNIGHT. WILL HAVE
LOWS OF 36-44 WITH MINIMAL COLD AIR ADVECTION. -GIH

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...

SATURDAY THROUGH SUNDAY: LATEST MODEL OUTPUT AGREES WELL WITH THE
CURRENT DRY FORECAST THROUGH THE PERIOD. THE STRONG SUBTROPICAL JET
CORE FROM THE NORTHERN GULF STATES THROUGH NC SHOULD KEEP
CONSIDERABLE HIGH CLOUDINESS INTO SATURDAY NIGHT... BEFORE THE JET
DROPS TO THE SOUTHEAST SATURDAY NIGHT WITH THE PASSAGE OF THE
POSITIVELY TILTED MID LEVEL TROUGH AXIS AND SURFACE TROUGH. LOW
LEVEL THICKNESSES ARE JUST A BIT ABOVE NORMAL SATURDAY... BUT
FORECAST SOUNDINGS FOR THE AFTERNOON SHOW FAIRLY STEEP LAPSE RATES
FROM THE SURFACE UP THROUGH 700 MB. HAVE RAISED SATURDAY HIGHS
SLIGHTLY TO 61-69... CLOSER TO THE OLD GFS ENSEMBLE OUTPUT. THE
BRISK SOUTHWEST WIND EXPECTED... ALONG WITH LOW DEWPOINTS... COULD
CREATE BORDERLINE ADVERSE FIRE WEATHER CONDITIONS... HOWEVER THE
FINE FUELS SHOULD BE SUFFICIENTLY MOIST AFTER THIS MORNINGS
RAINFALL TO LIMIT THE DANGER. THE COLD AIR ADVECTION BEGINS IN
EARNEST AFTER DRY COLD FRONTAL PASSAGE SATURDAY NIGHT AND WILL HAVE
LOWS FROM 31 NORTHWEST TO 43 SOUTHEAST. THE GFS CONTINUES TO SHOW
LOW LEVEL THICKNESSES SUNDAY OVER 30 M BELOW NORMAL WITH THE NAM
ABOUT 20 M BELOW NORMAL... WHICH EQUATES TO HIGHS AROUND 50-55
ACROSS THE CWA... IN LINE WITH THE LATEST MOS GUIDANCE. DESPITE THE
DEPARTURE OF THE HIGH CLOUDS SUNDAY... FORECAST SOUNDINGS SHOW
ENOUGH MOISTURE TRAPPED BENEATH THE SUBSIDENCE INVERSION ALOFT FOR
PARTLY SUNNY SKIES MAINLY IN THE AFTERNOON.

MONDAY THROUGH THURSDAY: CONTINUED DRY. THE UPPER VORTEX WOBBLES
ACROSS EASTERN CANADA MONDAY INTO TUESDAY BEFORE LIFTING NORTHEAST
BY WEDNESDAY. THE SURFACE RIDGE BUILDING INTO NC FROM THE SOUTHWEST
STARTS TO MODIFY MONDAY AS THE MID LEVEL FLOW FLATTENS... AND
TEMPERATURES SHOULD REBOUND BACK TOWARD NORMAL FOR TUESDAY AND
WEDNESDAY. THE GFS STILL SHOWS A BACKDOOR FRONT TRYING TO PUSH SOUTH
AND BRING COLD CANADIAN AIR DOWN THROUGH THE MIDATLANTIC REGION FOR
TUESDAY... BUT WITH THE UPPER VORTEX LIFTING OUT AND SHORTWAVE
RIDGING SPREADING IN FROM THE WEST... THIS SHOULD HOLD MOSTLY TO OUR
NORTH AND SHOULD YIELD ONLY MINOR COOLING. WE ARE LIKELY TO SEE
ENHANCED CLOUDS TUESDAY HOWEVER AS AN UPPER JET DIVES DOWN FROM THE
NORTHWEST. EXPECT SOME INCREASE IN CLOUDS LATE WEDNESDAY INTO
THURSDAY WITH THE GFS AND ECMWF INDICATING A MID LEVEL SHORTWAVE
TROUGH APPROACHING FROM THE SOUTHWEST STATES... HOWEVER MOISTURE
AVAILABILITY IS MEAGER AND DRY WEATHER IS STILL ANTICIPATED. -GIH

&&

.AVIATION /06Z-06Z/...

WARM FRONT WILL PUSH NORTH THROUGH KFAY... KRDU... AND KRWI BEFORE
THE COLD FRONT SURGES EAST THROUGH THESE AREAS... ENHANCING THREAT
OF SEVERE WEATHER AND LOW LEVEL WIND SHEAR.

SEVERE WEATHER THREAT AND LLWS WILL CONTINUE UNTIL THE COLD FRONT
PUSHES THROUGH THE REGION ABOUT 2 HOURS EITHER SIDE OF DAYBREAK THIS
MORNING. SURFACE FRONT WILL TO PUSH EAST OF KINT/KGSO BETWEEN 09Z
AND 11Z... REACHING KRDU AND KFAY BETWEEN 11Z AND 13Z... THEN KRWI
AROUND 13Z-14Z.

UNTIL THEN WIDESPREAD RAIN WITH SCATTERED THUNDERSTORMS WILL
PERSIST. CIGS MVFR TO IFR. VSBY WILL BE REDUCED TO MVFR... WITH IFR
IN HEAVY SHOWERS. LLWS OF 60 TO 70 KTS EXPECTED THROUGH FROPA...
THEN GRADUALLY DIMINISHING WIND SHEAR THROUGH 15Z. CLOUDS AND
MOISTURE WILL QUICKLY DEPART BEHIND STRONG FROPA WITH SW WINDS OF 12
TO 22 KT EXPECTED MUCH OF THE DAY. SKY AND VSBY WILL GO TO VFR
BETWEEN 13Z-16Z.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...HARTFIELD
LONG TERM...HARTFIELD
AVIATION...BADGETT
Hazardous weather outlook, Mar 1, 5:10 AM EST, 21 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
510 AM EST THU MAR 1 2007

NCZ007>011-021>028-038>043-073>078-083>086-088-089-021015-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
510 AM EST THU MAR 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH
CAROLINA.

.DAY ONE...TODAY AND TONIGHT

AN INTENSE STORM SYSTEM WILL APPROACH NORTH CAROLINA FROM THE WEST
TODAY. SOUTHERLY WINDS JUST ABOVE THE SURFACE WILL INCREASE LATER
TODAY...REACHING AS HIGH AS 65 MPH BY EARLY THIS EVENING. THIS
COMBINATION OF STRONG WINDS ALOFT AND A WARM AND MOIST AIR FLOW INTO
THE REGION WILL FAVOR THE DEVELOPMENT OF STRONG TO SEVERE STORMS...
STARTING EARLY THIS EVENING AND CONTINUING OVERNIGHT.

THE STORMS ARE EXPECTED TO ORGANIZE INTO LINES AND BOWING
SEGMENTS... LEADING TO A PRIMARY RISK OF DAMAGING STRAIGHT LINE
WINDS OVER 70 MPH. ISOLATED TORNADOES ARE ALSO POSSIBLE... AND MAY
BE EMBEDDED WITHIN A LINE OF STORMS. THE GREATEST THREAT FOR
SEVERE WEATHER WILL EXIST BETWEEN 9 PM THIS EVENING UNTIL AROUND 6
AM FRIDAY MORNING. THE RISK OF SEVERE STORMS WILL BE HIGHEST SOUTH
OF HIGHWAY 64... HOWEVER SEVERE STORMS WILL BE POSSIBLE ANYWHERE
ACROSS CENTRAL NORTH CAROLINA TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FEW STRONG TO SEVERE STORMS MAY BE OCCURRING VERY EARLY FRIDAY
MORNING ALONG AND EAST OF INTERSTATE 95. OTHERWISE... NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED AFTER 7 PM TONIGHT.
SPOTTERS ARE ENCOURAGED TO REPORT ANY OBSERVATIONS OF SEVERE
WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.

GIH

In the hours before

Special weather statement, Mar 1, 9:39 PM EST, 5 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
939 PM EST THU MAR 1 2007

NCZ007>011-021>028-038>043-073>078-083>086-088-089-020830-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...
NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO...
RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY...
SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO...
ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON
939 PM EST THU MAR 1 2007

...SEVERE STORMS POSSIBLE OVERNIGHT INTO EARLY FRIDAY MORNING
ACROSS CENTRAL NORTH CAROLINA...

THERE IS A RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL NORTH
CAROLINA OVERNIGHT INTO EARLY FRIDAY MORNING. THE SEVERE WEATHER
THREAT WILL BE GREATEST BETWEEN THE HOURS OF 12 MIDNIGHT THROUGH 9
AM FRIDAY. THE GREATEST SEVERE WEATHER THREAT WILL BE DAMAGING
STRAIGHT LINE WINDS UP TO 70 MPH AS WELL AS ISOLATED TORNADOES.
WINDS THIS STRONG WILL BE ABLE TO TOPPLE TREES AND POWER LINES AND
CAN DAMAGE MOBILE HOMES AND OUTDOOR STORAGE BUILDINGS. WHILE
SEVERE STORMS ARE POSSIBLE ANYWHERE ACROSS CENTRAL NORTH
CAROLINA...THE POTENTIAL APPEARS TO BE BEST OVER THE SOUTHERN
COUNTIES...MAINLY SOUTH OF HIGHWAY 64.

A STRONG COLD FRONT WILL APPROACH CENTRAL NORTH CAROLINA OVERNIGHT.
SOUTH SURFACE WINDS AHEAD OF THE FRONT WILL PULL WARM MOIST AIR
INTO THE AREA. MEANWHILE SOUTHERLY WINDS JUST OFF THE SURFACE WILL
INCREASE TO AS HIGH AS 65 MPH. AS THE FRONT GETS CLOSER TO CENTRAL
NORTH CAROLINA...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
IN THE WARM MOIST AIR AND SINCE THE WINDS JUST ABOVE THE SURFACE
ARE QUITE STRONG...DAMAGING WIND GUSTS MAY OCCUR.

SINCE THE STORMS WILL OCCUR WHEN MOST FOLKS ARE ASLEEP...HAVING A
NOAA WEATHER RADIO CAN BE CRITICAL AS IT COULD BE THE ONLY
NOTIFICATION YOU RECEIVE ABOUT POTENTIALLY DANGEROUS STORMS
OVERNIGHT. PEOPLE WITH WEATHER RADIOS SHOULD MAKE SURE THEY ARE ON
AND READY TO RECEIVE WEATHER ALERTS. IF YOU DO NOT HAVE A WEATHER
RADIO...KEEP AN EAR OUT OVERNIGHT FOR A SUDDEN INCREASE IN THE WIND
OR DISTANT THUNDER. HAVE A RELIABLE SOURCE OF WEATHER INFORMATION
CLOSE BY SUCH AS A RADIO OR TV.
Special weather statement, Mar 2, 1:51 AM EST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
151 AM EST FRI MAR 2 2007

NCZ011-027-028-020715-
EDGECOMBE-HALIFAX-NASH-
151 AM EST FRI MAR 2 2007

...STRONG THUNDERSTORMS WILL MOVE ACROSS HALIFAX...NORTHERN NASH AND
NORTHEAST EDGECOMBE COUNTIES THROUGH 215 AM EST...

AT 151 AM EST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
NASHVILLE...MOVING NORTHEAST AT 50 MPH.

SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...GLENVIEW...AND...
BATTLEBORO...WHITAKERS...ENFIELD.

GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND INFREQUENT
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM. SOME
DOWNED TREE LIMBS ARE POSSIBLE. LIGHT OBJECTS SUCH AS TRASH
CANS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND.

WSS
Special weather statement, Mar 2, 2:05 AM EST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
205 AM EST FRI MAR 2 2007

NCZ007-021>024-038-039-020815-
PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH-
INCLUDING THE CITIES OF...ROXBORO...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...LEXINGTON...ASHEBORO
205 AM EST FRI MAR 2 2007

...WINDY CONDITIONS WITH SHOWERS TO CONTINUE THROUGH 400 AM...

SHOWERS WILL CONTINUE THROUGH 400 AM. ALONG WITH THE SHOWERS...
WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH CAN BE EXPECTED. THE
HEAVIEST RAIN THROUGH 400 AM IS EXPECTED ACROSS AREAS FROM
LEXINGTON TO ASHEBORO... BURLINGTON AND HILLSBOROUGH. THE COLD
FRONT WILL BE PUSHING EAST INTO THE PIEDMONT TRIAD REGION AROUND
400 AM. THIS WILL INCREASE THE CHANCE OF STRONG WIND GUSTS... TO
POSSIBLY 40 OR 50 MPH. THE THREAT OF SEVERE WEATHER WILL CONTINUE
UNTIL THE COLD FRONT PASSES.

NCZ008>011-025>028-040>043-073>078-083>086-088-089-020815-
GRANVILLE-VANCE-WARREN-HALIFAX-DURHAM-FRANKLIN-NASH-EDGECOMBE-
CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-
WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...OXFORD...HENDERSON...WARRENTON...
ROANOKE RAPIDS...DURHAM...LOUISBURG...NASHVILLE...ROCKY MOUNT...
PITTSBORO...RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY...
SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO...
ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON
205 AM EST FRI MAR 2 2007

...WARM FRONT LIFTING NORTH INTO THE SOUTHERN PIEDMONT AND
SANDHILLS WILL INCREASE THE THREAT OF SEVERE WEATHER BETWEEN 200 AM
AND 500 AM...

A WARM FRONT WILL CONTINUE TO MOVE NORTH INTO STANLY...
MONTGOMERY... MOORE... HOKE... AND CUMBERLAND COUNTIES THROUGH 500
AM. MEANWHILE... AND COLD FRONT WILL BEGIN TO ADVANCE INTO THE
SOUTHWEST PIEDMONT BETWEEN 300 AM AND 400 AM. ALONG WITH THE
WIDESPREAD HEAVY SHOWERS AND ISOLATED THUNDERSTORMS... THE THREAT
OF SEVERE WEATHER WILL INCREASE AS THE COLD FRONT BEGINS TO SURGE
EAST... ESPECIALLY FROM WADESBORO AND ALBEMARLE EASTWARD ALONG
THE WARM FRONT TO NEAR RAEFORD... SOUTHERN PINES... LAURINBURG...
AND FAYETTEVILLE. THE RAINFALL RATES WILL ALSO INCREASE ACROSS
THIS REGION BETWEEN 200 AM AND 400 AM. RAINFALL RATES OF ONE HALF
TO ONE INCH PER HOUR WILL OCCUR. THE SEVERE WEATHER THREAT WILL
CONTINUE UNTIL THE COLD FRONT PUSHES THROUGH THE REGION.

PLEASE LISTEN TO NOAA WEATHER RADIO AND LOCAL MEDIA FOR POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

BADGETT

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 2:37 AM ESTSevere Thunderstorm WarningRAHMontgomery38 min
Mar 2, 2:57 AM ESTSevere Thunderstorm WarningRAHAnson33 min
Mar 2, 4:57 AM ESTSevere Thunderstorm WarningRAHHarnett19 min
Mar 2, 5:31 AM ESTSevere Thunderstorm WarningRAHNash29 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.